Stinging skin symptom?

Discussion in 'Fibromyalgia Main Forum' started by Dorymarie, Oct 28, 2006.

  1. Dorymarie

    Dorymarie New Member

    I was diagnosed with Fibro 12 yrs. ago....it has greatly worsened with each passing year. There 'might' be a new symptom for me and Iam wondering how many of you maybe experienced the same? It's stinging skin......episodes from head to toes, including tongue and soft tissue of mouth. Also, I'm going to have extensive dental work done next month under 'sleep sedation'......wondering how many of you have done the same and how did it work out?
  2. charlenef

    charlenef New Member

    i have stining skin also including the face but not in the mouth that can be of lack of b12 are you on any stomach meds? this could increase your chances of this just a thought charlene
  3. Dorymarie

    Dorymarie New Member

    Hi Charlene,
    Thank you for the posting to my question.
    I take sublingual B-12 daily and also, B vitamin complex '100'. Nothing seems to help. Is hard for me to deal with the stinging symptom. Is there anything that helps you through it? Dorymarie
  4. crdmkr2004

    crdmkr2004 New Member

    If you mean burning feeling on the outisde of your skin like that you don't want any clothes touching your skin where it is burning then yes, I have that too. I have been prescribed gabapentin (neurontin) and then lyrica but I am going to be returning to neuronting as I am at the apparently at the highest dose of lyrica so my doctor thinks he may put me back. Good luck with everything and I hope you find a solution that works best for you.
    Take care
    Hugs
    Sandy
  5. charlenef

    charlenef New Member

    with my burning skin i cant take meds so maybe somone else has some suggestions for you.sorry charlene
  6. Dorymarie

    Dorymarie New Member

    Hi Sandy,
    Thank you very much for the quick reply. Well, I used to have burning skin in the earlier days with the onset of Fibro. Mostly was under my arms and in the breast area.
    Since August, I began a terrible stinging of the skin....like someone is sticking alot of small pins of the skin surface. That's the best way I can explain it. One of my doctors suggested seeing a Neurologist. Another doctor mentioned Neurontin. I was on that about 8 yrs. ago and was losing balance on it....falling down.
    I was hospitalized in July/August for a bacterial infection in the blood. Well, soon after discharge, that's when the stinging began. The Fibro is at a all time worst since the hospitalization, too. The whole thing is scarey.
    To make matters worse, I will be needing extensive dental work done soon. Going to have 'sleep sedation' for that. I've sent a post regarding that to the Board, but I don't see that message on there yet.
    How long is it since your Fibro diagnosis? I call Fibromyalgia 'the curse'.
    Iam new on this Board. Hugs, Dorymarie
  7. Dorymarie

    Dorymarie New Member

    Hi Charlene,
    Sorry to hear about the drug situation. There's not many of the drugs that I can tolerate either....get adverse side effects. Thanks for the reply. Hugs, Dorymarie
  8. PianoGirl

    PianoGirl New Member

    I also have started with the feeling of bee stings or fire ants at random points all over my body. My skin has become extremely sensitive to any touch, even my hair bugs the back of my neck sometimes to the point of driving me crazy.

    I am going to try the B-12 and see if that helps because everything just seems to be driving me crazy these days.

    I sure hope somebody finds a cure for this dd soon

    Lis
    [This Message was Edited on 11/02/2006]
  9. beeleaf

    beeleaf New Member

    A few weeks ago, I developed a spot on the side of my head that feels sort of like a sting. It just feels weird, not really painful. Bothers me to wear a hat, though. But it's only in one area, so I dunno how similar it it to what you described.

    No experience with the dental thing, but good luck!
  10. Dorymarie

    Dorymarie New Member

    Hi Omeeomy,
    Very interesting! I, also, have white, burning tongue since August. Such a cruel thing to deal with along side the stinging skin. The white tongue began a couple days after discharge from the hospital....was on intravenous antibiotics for ten days. They claimed it is a thrush from the antibiotics meanwhile, nothing seems to help it.Have taken high doses of antifungal meds, etc. Tongue only worsened with burning, stinging there, too. There might be hope for the tongue.....just this morning I began a mouth swish prescribed by the dentist. It's called PerioMed. I used it once, so far, and saw small white threads coming off my tongue. No kidding, I nearly danced with joy over that. So, I will let you know how this comes along with the tongue. Some doctors look at the tongue and say "it's fungal"....other doctors look at the tongue and say "it's bacterial". One doctor has given up on the tongue and said "maybe it will go away on it's own". Yeah, right! I was angry at that comment. He doesn't have to live with it.
    I have fear of the dentist due to having the facial pain issues and the Fibro. SO glad I've found this Board...it is helping me emotionally bigtime. Hugs, Dorymarie
  11. charlenef

    charlenef New Member

    what you are describing is caused from chronic myofascial pain.i get this also is this your dx or something else? charlene
  12. Dorymarie

    Dorymarie New Member

    Hi Pianogirl,
    Yes, mine began randomly as yours did and has manifested through the whole body, including eyes, ears and soft tissue in mouth. How long have you been experiencing the stinging?
    I'm ok, thus far, with touch sensitivity, however, I have severe reaction to odors (like perfume, household chemicals,gasoline, pesticides,etc.). The adversity to odor, has worsened since hospitalized, too. Hard for me to understand why all these negative things happened after hospitalized. Iam sicker now than I was when I was admitted.
    Glad to connect with you all on this Board. Hugs, Dorymarie
  13. PianoGirl

    PianoGirl New Member

    I've had the stinging for approximately 3 months but it was a very gradual thing at first. I was actually on antibiotics for bronchitis and an ear infection in august and I thought I was just having a mile reaction to the medicine. It was a sulfa drug and my mom had been allergic to them so i thought maybe i was too. But, after i stopped taking the medicine, even weeks afteward my stinging didn't go away. Sometimes it is so bad i just want to itch my skin off, other times it is much milder and more tolerable. But there doesn't seem to be any rhyme or reason as to how it is going to be from day to day.
  14. beeleaf

    beeleaf New Member

    "what you are describing is caused from chronic myofascial pain.i get this also is this your dx or something else? charlene"

    Charlene, thank you. I didn't know that. I don't have an official CMP diagnosis yet, but am a walking trigger point. ;~)

    OK, I'll tell on myself. When I used to see the word "myofascial", I thought people were having problems with their faces. Then I thought, "Oh, maybe there's some useful info that could help my uncle (who has a condition involving the nerves in his face)" and investigated one of the threads. Y'all were talking about ME, not Uncle Ralphy. hehe
  15. Dorymarie

    Dorymarie New Member

    Hi Beeleaf,
    I'm wondering how the sting is doing at the side of your head? Hugs, Dorymarie